MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-50C230
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for investigation pictures provided confirm the alleged event.Root cause is unknown at this time.
 
Event or Problem Description
Information was received that the telescoping rod detached from the main nail during removal.No patient injury was reported.
 
Additional Manufacturer Narrative
Visual inspection of the returned products confirmed that the nail was broken.X-ray images and visual inspection of the internal components showed failures in two areas, breakages at the weld between the coupler and the lead screw drive stage and (2) at the housing tube, and anti-rotation lug junction.The root cause of the breakage appears to be forces applied during the removal process.A review of the dhr confirmed no ncmrs/ deviations associated with the work order and that the finished device met all required quality inspections (acceptance testing and x-ray inspection) prior to release.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10377339
Report Number3006179046-2020-00372
Device Sequence Number2800841
Product Code HSB
UDI-Device Identifier00812258020392
UDI-Public812258020392
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50C230
Device Lot NumberA140625-44
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR